Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blood test alteration and hiv medication
Oct 12, 2012

I've been on Combivir with Viracept from 2002-2007 and Combivir Telzir Norvir from 2007 to present .The problem is my red blood count is low 3.58 with macrocytosis, but normal hemoglobin .I've been like this for a few years and i was wondering if I should do something about it or just don't stress. My doctor says it's due to combivir and while it still works i shouldn't change it. Also my triglycerides increased during the years to 353 last test, i am taking omega 3, and L-carnitine and green tea and it continued to rise. Don't know what to do , diet and exercise didn't help and my doctor just ignores the result. Considering my level , the fact that I am in my 20's with chronic hep B, should I insist to be given lipid lowering medication?

Response from Dr. Henry

The AZT in Combivir can contribute to anemia though there are many possible contributing factors. Boosted fosmprenavir (like other boosted protease inhibitor based regimens) can results in increased triglyceride levels (as can other factors). Most patients do OK with modest increase in triglycerides levels. Often one might consider a swtich to an alternative regimen depending on treatment/resistance history and what drugs are available locally. KH



Previous
Effavirenz and neuron damage
Next
swelling of face, legs & feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement